MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD WHITE

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD WHITE
Model Number 48345W-03
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 07/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It reported that during a da vinci-assisted right upper lobectomy procedure, the firing sequence of a sureform 45 curved-tip stapler instrument with a white sureform 45 reload, stopped midway across the superior pulmonary vein.An error message was observed stating, "tissue too thick to continue".Due to the high risk of hemorrhage, the procedure was converted to an open thoracotomy to safely remove the stapler instrument.The atrial orifice was secured, and upon removal of the stapler instrument, the vein was found to be partially transected and sealed.Details regarding the resolution of the issue or the patient's current condition remain unknown.Additional information has been requested; however, no response has been received.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis; however, the failure analysis evaluation has not been completed.A review of the stapler log shows that the sureform 45 curved-tip stapler instrument was installed on the system 2 times and fired 2 white reloads.On install 1, the first clamp was successful, and the firing was completed with no pauses for compression.On install 2, the first clamp was successful, but was followed by a firing failure.The following unclamp event was shown as successfully completed.Approximately 2 minutes later, the grip release tool was detected on the instrument.The e-stop was not detected, so the error code was shown in the logs.As a result of the grip release, the stapler instrument was force expired by the system, represented by another error code.There were no additional errors pertaining to the use of the stapler instrument in the logs.
 
Additional Manufacturer Narrative
Updated sections: h2, h3, h6, h11.Device evaluation: intuitive surgical, inc.(isi) received the white sureform 45 reload for failure analysis.The stapler reload was found to have deformed staples lodged in the knife groove, with the blade rotated inside the cartridge track.The knife did not show any damage.The rotated blade is an expected result of a ¿tissue too thick to continue¿ firing failure.Additionally, the lodged staples in the knife groove caused the knife to rotate within the cartridge and became stuck in the inner side of the cartridge.Due to a lodged staple and knife rotation, the stapler reload was also found to have cartridge damage along the inner knife track.Additional information: isi received the sureform 45 stapler instrument for fa.The stapler instrument was functionally tested on an in-house system and achieved adequate compression on a test foam with a green sureform 45 reload installed.The instrument was placed and driven on an in-house system, and moved intuitively with full range of motion in all directions.The grips opened and closed properly.The stapler initialized, clamped, fired, and unclamped without any issues in both attempts.Additionally, review of the logs revealed that the emergency stop release was pressed which was a result of the white stapler reload issue.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22895198
Report Number2955842-2025-35229
Device Sequence Number15677724
Product Code GDW
UDI-Device Identifier10886874117122
UDI-Public(01)10886874117122(10)K10241128
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number48345W-03
Device Catalogue Number48345W
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown